Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking Spiriva and had PSA testing. Can Spiriva cause rapid elevation in PSA?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have been taking Spiriva for about a year and a half.. I have had annual PSA testing and my readings have gone from a typical of 5.1 to 7.8 in 2012 and most recently up to 13.0. Can the Spiriva be contributing to this rapid elevation? Thanks you
Posted Wed, 20 Nov 2013 in General Health
Answered by Dr. Shruti Rijhwani 28 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir , Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that Tiotropium which is the generic substance in Spiriva does not elevate PSA . It is a long acting inhaler used in COPD patients . In my opinion you should consult a urologist get a USG prostate done to find out if it is related to BPH . Considering your age malignancy also needs to be ruled out . Yours truly Dr.Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor